×

zbMATH — the first resource for mathematics

Factoriality, type classification and fullness for free product von Neumann algebras. (English) Zbl 1252.46059
Summary: We give a complete answer to the questions of factoriality, type classification and fullness for arbitrary free products von Neumann algebras.

MSC:
46L10 General theory of von Neumann algebras
46L09 Free products of \(C^*\)-algebras
46L36 Classification of factors
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Barnett, L., Free product von Neumann algebras of type III, Proc. amer. math. soc., 123, 543-553, (1995) · Zbl 0808.46088
[2] Chifan, I.; Houdayer, C., Bass-Serre rigidity results in von Neumann algebras, Duke math. J., 153, 23-54, (2010) · Zbl 1201.46057
[3] Connes, A., Almost periodic states and factors of type III_{1}, J. funct. anal., 16, 415-445, (1974) · Zbl 0302.46050
[4] Connes, A.; Størmer, E., Homogeneity of the state space of factors of type III_{1}, J. funct. anal., 28, 187-196, (1978) · Zbl 0408.46048
[5] Dykema, K., Free products of hyperfinite von Neumann algebras and free dimension, Duke math. J., 69, 97-119, (1993) · Zbl 0784.46044
[6] Dykema, K., Factoriality and connesʼ invariant \(T(\mathcal{M})\) for free products of von Neumann algebras, J. reine angew. math., 450, 159-180, (1994) · Zbl 0791.46037
[7] Dykema, K., Amalgamated free products of multi-matrix algebras and a construction of subfactors of a free group factor, Amer. J. math., 117, 1555-1602, (1995) · Zbl 0854.46051
[8] Dykema, K., Free products of finite-dimensional and other von Neumann algebras with respect to non-tracial states, (), 41-88 · Zbl 0871.46030
[9] Haagerup, U.; Størmer, E., Equivalence of normal states on von Neumann algebras and the flow of weights, Adv. math., 83, 180-262, (1990) · Zbl 0717.46054
[10] Houdayer, C., On some free products of von Neumann algebras which are free Araki-Woods factors, Int. math. res. not. IMRN, 23, (2007), Art. ID rnm098, 21 pp · Zbl 1133.46031
[11] Houdayer, C.; Ricard, E., Approximation properties and absence of Cartan subalgebra for free Araki-Woods factors, Adv. math., 228, 2, 764-802, (2011) · Zbl 1267.46071
[12] Jung, K., The free entropy dimension of hyperfinite von Neumann algebras, Trans. amer. math. soc., 355, 5053-5089, (2003) · Zbl 1028.46096
[13] Ocneanu, A., Actions of discrete amenable groups on von Neumann algebras, Lecture notes in math., vol. 1138, (1985), Springer-Verlag · Zbl 0608.46035
[14] Ozawa, N., Examples of groups which are not weakly amenable, (2010), preprint
[15] Ozawa, N.; Popa, S., On a class of II_{1} factors with at most one Cartan subalgebra, Ann. of math. (2), 172, 713-749, (2010) · Zbl 1201.46054
[16] Pathak, P.K.; Shapiro, H.S., A characterization of certain weak^{⁎}-closed subalgebras of L∞, J. math. anal. appl., 58, 174-177, (1977) · Zbl 0347.46060
[17] Popa, S., On a problem of R.V. kadison on maximal abelian ⁎-subalgebras in factors, Invent. math., 65, 269-281, (1981/1982) · Zbl 0481.46028
[18] Popa, S., Orthogonal pairs of ⁎-subalgebras in finite von Neumann algebras, J. operator theory, 9, 253-268, (1983) · Zbl 0521.46048
[19] Popa, S., Maximal injective subalgebras in factors associated with free groups, Adv. math., 50, 27-48, (1983) · Zbl 0545.46041
[20] Shlyakhtenko, D., Free quasi-free states, Pacific J. math., 177, 329-368, (1997) · Zbl 0882.46026
[21] Shlyakhtenko, D., On the classification of full factors of type III, Trans. amer. math. soc., 356, 4143-4159, (2004) · Zbl 1050.46046
[22] Takesaki, M., Theory of operator algebras, I, Oper. alg. non-commut. geom., vol. 5, (2002), Springer Berlin, Encyclopaedia Math. Sci., vol. 124 · Zbl 0990.46034
[23] Takesaki, M., Theory of operator algebras, II, Oper. alg. non-commut. geom., vol. 6, (2003), Springer Berlin, Encyclopaedia Math. Sci., vol. 125 · Zbl 1059.46031
[24] Ueda, Y., Remarks on free products with respect to non-tracial states, Math. scand., 88, 111-125, (2001) · Zbl 1026.46048
[25] Ueda, Y., Fullness, connesʼ χ-groups, and ultra-products of amalgamated free products over Cartan subalgebras, Trans. amer. math. soc., 355, 349-371, (2003) · Zbl 1028.46097
[26] Ueda, Y., HNN extensions of von Neumann algebras, J. funct. anal., 225, 383-426, (2005) · Zbl 1088.46034
[27] Y. Ueda, On type III_{1} factors arising as free products, Math. Res. Lett., in press. · Zbl 1243.46053
[28] Voiculescu, D., The analogues of entropy and of fisherʼs information measure in free probability theory. III. the absence of Cartan subalgebras, Geom. funct. anal., 6, 172-199, (1996) · Zbl 0856.60012
[29] Voiculescu, D.-V.; Dykema, K.-J.; Nica, A., Free random variables, CRM monogr. ser., vol. 1, (1992), Amer. Math. Soc. Providence, RI · Zbl 0795.46049
[30] Woeden, B.J., Normalcy in von Neumann algebras, Proc. London math. soc. (3), 27, 88-100, (1973) · Zbl 0264.46065
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.